I'm bipolar 1,GAD, ADD and have panic attacks. I'm 47 and was only diagnosed 7 yrs. ago. I've been through many meds. with little relief. I've been constantly depressed for 2 yrs. with a few breaks with hypomania. I became completely desperate. I saw hardly any help from pdoc so I started researching the net for an antidepressant, I know, I know you're saying not with bp but I had nothing left to lose. I found nortriptyline(I was already on seroquel for a stabilizer. Anyway I started on 25mg once a day and wouldn't you know I saw marked relief in 10 days. I feel better then I have in 17 yrs. I'm just thrilled as is my family. Its been 6 wks. and my depression is almost gone. My agoraphobia is better as are my panic attacks however my GAD is still hanging in there. So now I'm worried I will develop worse side effects than I have now. Right now I have a very dry mouth and am a little more screwy in my head than usual. Now I have a sore throat and difficulty swallowing some of the time. I'm hoping that its because my mouth and throat are drier then dry. I'm hoping someone out there may have an answer for me, my pdoc is out of town and I can't find any useful info. on the net. My other meds. are trazadone, seroquel, adderal and neurotin. Thanks so much for taking the time to read this. My God it looks like I wrote a book. Sorry
A common side effect of this medication is dry mouth.
I suggest you call your Dr. tomorrow and let him / her know, this side effect should have subsided some time ago.
Hi, arcola! Nortryptyline (as well as other tricyclics) can cause dry mouth, with resultant difficulty swallowing, bad taste, etc. Seems it shouldn't be so bad after 6 weeks, but meds and people are unpredictable. Here at Drugs.com you can research meds at Drug A-Z for more info, and check for interactions with the Interactions Checker. Both are at the top of the page. Meanwhile, you need to speak with your doc as soon as possible. Hope this helps you some and hope you feel better soon! WildCat
You're like me, on several things that dry out your mouth and throat. I have a glass of water handy at all times, there are times I can't swallow at all, without it. Sucking on hard candies, particularly lemon drops helps somewhat.
I'm on neurontin, and I must swallow water when I eat, just so I can swallow food, so I get what you are going through. Neurontin literally 'glues' my tongue to the roof of my mouth by morning, gross, I know, but true.
There are products on the market for dry mouth, mouthwash, toothpaste, etc. yet I don't know the product name. I've seen advertisements regarding these products (on TV) and I will watch to get the name for both of us.
Good luck to you, and I will get the info to you as soon as possible.
Hello arcola and I hope you are finding relief and support with each passing day. I wanted to chime in here and tell you that the Biotene product line is excellent in matters of "dry mouth" and other oral issues. They have a toothpaste which I have been using for some 10 years now plus an oral spray which you can use just like a breath freshener except it moistens the mouth. There is also an oral "gel" that you squeeze and place in your mouth and use your tongue to swish it around plus as always... drink plenty of water. I drink a gallon a day, myself and my husband drinks close to that. My electrolytes are good. I know someone here suggested my kidneys were flushing out all of the electrolytes but drinking water isn't how that works. Lots of medications will give you that condition, too, as a side effect. There are ways of handling it and for me, Biotene does the trick. Good luck and happy swallowing!!!
Hi arcola. If I'm not mistaken,every one of the meds you are taking can cause difficulty in swallowing usually because of a dry mouth. I've been on alot of different head meds and there have been some that I had to carry water with me everywhere,sometimes I would even feel like I had a lump in my throat and could'nt eat.Perhaps this new med just added to the affect of all the others.I agree 100% about contacting your Dr. You said he is on vacation? Usually a Pdoc will have another Pdoc answer emergency type issues. I know when mine was gone,all I had to do was call the office and his aide would soon have the stand-in dr call me.Hope you find a happy conclusion to the issue.tejas129
- Nortriptyline Information for Consumers
- Nortriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nortriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Oct 2010 • 3 answers
Updated 12 Sep 2018 • 8 answers
Updated 28 May 2013 • 1 answer
I have PTSD, Mania Bipolar, Anxiety disorder, Panic Disorder Depression and I need meds. No insuranc
Updated 17 Sep 2013 • 4 answers
Updated 29 Apr 2014 • 1 answer